MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER,; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER,; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134909
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigational analysis completed 11/18/2019.The device was visually inspected and was found in good conditions.During a second visual inspection, ring #11 was found damaged and lifted.The unit was inspected prior leaving the facility, as there are functional tests and inspections at control points based on the process flow diagram of this device, per its part number.This diagram indicates proper manufacturing in accordance with documented specifications and procedures.The catheter outer diameter was measured and was found to be within specifications.A manufacturing record evaluation was performed and no internal actions were identified.The customer complaint was confirmed.The root cause of the ring damage may be related to the resistance, force, and manipulation of the catheter.According to additional information received, there was resistance or difficulty during insertion and removal of the catheter.Additionally, it was reported that the device was pre shaped.The instructions for use indicate to avoid the usage of excessive force and to advance or withdraw the catheter through the guiding sheath, when resistance is encountered.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a lasso® 2515 nav variable catheter, and the biosense webster inc.(bwi) product analysis lab (pal) found ring#11 damaged and lifted.Initially, it was reported that the lasso catheter had a kink in the shaft and was unable to advance through the sheath.The kink was observed close to the distal end.Caller indicated the catheter was a circular pre- shaped mapping catheter.Resistance was felt both during insertion and removal of the catheter.No exposed wires or sharp rings were observed.Catheter replacement resolved the issue.No adverse patient consequences were reported.The observed kink and resistance with the sheath has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 10/1/2019, the bwi pal received the device for evaluation.Upon initial inspection, no damage or anomalies observed.Further testing was then performed.During a second visual inspection on 11/18/2019, the bwi pal found ring #11 damaged and lifted.However, no kinks in the loop curvature were found.The observed lifted ring has been assessed as an mdr reportable malfunction, as the device integrity was compromised.The awareness date has been reset to 11/18/2019.

Brand Name
LASSO® 2515 NAV VARIABLE CATHETER,
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9474765
Report Number2029046-2019-03983
Device Sequence Number19495319
Product Code DRF
UDI-Device Identifier10846835010046
UDI-Public10846835010046
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Catalogue NumberD134909
Device Lot Number30238682L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1